JACKSON, Miss.–Having a Scooby Snax smoke? Some people call spice that, or even Anthrax. Whatever you call it, spice can be dangerous and the doctors at the University of Mississippi Medical Center said they treated at least 28 people with complications after they smoked it over the weekend.
Spice “causes very significant adverse health consequences involving emergency care and hospitalization,” said a news release from UMMC.
Symptoms of a spice overdose can range from hallucinations to even getting to a comatose state.
Spice is illegal in Mississippi. It is a very general name for a wide variety of products that are basically a leafy substance sprayed with a chemical that simulates the effects of marijuana. In other words, fake pot.
Other places in Mississippi have also reported seeing a spike in spice-related hospitalizations. The drug was originally promoted as a “safe” alternative to pot. It has also been sold somewhat cheaper, and was available readily over-the-counter before legislation that made it illegal four years ago.